MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I20-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial procedure, a type 3a endoleak was identified.Patient is currently being monitored.This patient is part of a clinical study case.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the concern for the type 3a endoleak is confirmed from the e-clinical documentation.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial procedure, a type 3a endoleak was identified.Patient is currently being monitored.Note: this patient is part of a clinical study case.After the submission of the follow-up report, additional information was provided reporting that reintervention was performed.A gore (non-endologix) main body device was implanted in the infrarenal location uneventfully.The contralateral gate was then catheterized from the left groin access.The position was confirmed by spanning a flush catheter within the endograft.A stiff guidewire was placed through the catheter and then a marking catheter was placed to measure the length for contralateral limb extension.Angiogram was performed and the left hypogastric artery was marked.A 20mm bell bottom iliac limb extension was deployed uneventfully above the hypogastric artery.A similar set of steps was performed on the right side after completion of the main body graft deployment and removal of the endograft deployment system.A 20mm bell bottom iliac limb extension was deployed in the right iliac system landing above the hypogastric artery.All seal zones and overlap were ballooned with an aortic balloon.A completion aortogram was performed which revealed patency of the renal arteries bilaterally.Patency of both iliac limbs as well as hypogastric arteries and brisk flow into the external iliac arteries.There was no visualization of the prior visualized endoleak in the infrarenal abdominal aorta.The final patient status was not reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the concern for the type 3a endoleak and additional endovascular procedure completed on (b)(6) 2021 is confirmed from the e-clinical documentation.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12045021
Report Number2031527-2021-00240
Device Sequence Number4218154
Product Code MIH
UDI-Device Identifier00818009014108
UDI-Public(01)00818009014108(17)190122
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2019
Device Model NumberBA25-100/I20-40
Device Lot Number1435297-005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer06/30/2021
06/02/2022
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date08/09/2021
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (B)(6)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexMale